Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 17, 2016, 11:15 AM PDT. It took effect at Jul 18, 2016, 10:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2016, 11:15 AM PDT (18:15 UTC)
- In effect from
- Jul 18, 2016, 10:00 AM PDT
- Expired
- Jul 18, 2016, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
429 WWUS85 KLKN 171815 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1115 AM PDT SUN JUL 17 2016 NVZ455-467-181215- /O.UPG.KLKN.FW.A.0002.160718T1700Z-160719T0500Z/ /O.NEW.KLKN.FW.W.0004.160718T1700Z-160719T0500Z/ WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- 1115 AM PDT SUN JUL 17 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 467... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JR
3 follow-up statements
965 WWUS85 KLKN 180835 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 135 AM PDT MON JUL 18 2016 NVZ455-467-190245- /O.CON.KLKN.FW.W.0004.160718T1700Z-160719T0500Z/ WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- 135 AM PDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 467... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DW
383 WWUS85 KLKN 182120 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 220 PM PDT MON JUL 18 2016 NVZ455-467-190500- /O.CON.KLKN.FW.W.0004.000000T0000Z-160719T0500Z/ WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- 220 PM PDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 467... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
197 WWUS85 KLKN 190455 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 955 PM PDT MON JUL 18 2016 NVZ455-467-190600- /O.EXP.KLKN.FW.W.0004.000000T0000Z-160719T0500Z/ WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY- 955 PM PDT MON JUL 18 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 467... WINDS CONTINUE TO DIMINISH ACROSS THE STATE AND HAVE SUBSIDED BELOW CRITICAL RED FLAG LEVELS. HOWEVER...DAYTIME RELATIVE HUMIDITIES WILL REMAIN VERY LOW WITH POOR NIGHTTIME RECOVERIES DURING THE NEXT FEW DAYS BUT WINDS ARE EXPECTED TO BE BELOW CRITICAL FIRE WEATHER THRESHOLDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 17, 3:00 AM PDT, 8 hours 15 minutes earlier.
Area forecast discussion, Jul 17, 3:00 AM PDT, 8 hours 15 minutes before
Area Forecast Discussion National Weather Service Elko NV 300 AM PDT Sun Jul 17 2016 .SYNOPSIS...Troughing pattern along the West Coast will allow for southwesterly flow aloft to continue through this week. Satellite imagery shows a few clouds across the region with water vapor imagery indicating increased subsidence and drying at least in the upper levels across the western one third of NV. Surface RH values are generally in the 30s and 40s across the northeastern quadrant of NV but nighttime recovery elsewhere has been poor across the remainder of the state. && .SHORT TERM...Today through Monday night. Winds across the region are responding to an increased pressure gradient as a broad low pressure system over southern British Columbia retrogrades southwestward into the Pacific Northwest. In addition...winds are beginning to back to the southwest accompanying the new trough axis alignment. Breezy conditions will exist in the afternoons across a large part of the state. The southwest flow will keep the state under a hostile convective environment by limiting the deeper moisture to far eastern NV through Monday. Even then...pwat values of less than 0.50 inches will limit convection substantially at least through Tuesday. High temperatures should be a few degrees cooler Monday across Humboldt county as H5 heights fall slightly. Otherwise...high temperatures in the 80s and 90s are expected over the next couple of days. .LONG TERM...Monday night through Sunday. To be concise...little change to previous forecast for the long term period. A west coast trough is well handled by the models and this creeps east over most of the long range period brining mostly dry air into the Great Basin. The only area that could be affected by isolated thunderstorms will be eastern Nevada and even then mostly southeast White Pine County. Eventually...by mid week...the trough begins to wander west and weaken as the Four Corners high strengthens and moves west. This opens up the eastern Pacific and Gulf of California as moisture sources and the monsoon flow, up to this time confined mainly to Utah, expands a but west into eastern Nevada. By Wednesday there is a chance for mainly dry storms to push west to an Ely/Rubies/Jarbidge line. By Thursday into the weekend the area expands a bit west and some of the storms will become wet. Temps remain warm to hot under the dry southwest flow and the expanding ridge. Each afternoon could get gusty and especially in the Tuesday and Wednesday time frame could be an issue for fire weather with gusts to near 30 mph and very low RH's. && .AVIATION...VFR conditions will prevail 12z Monday at all terminals. Winds will gust to the 20s at all sites Sunday afternoon and early evening. A stray thunderstorm may occur well east of KELY. Density altitudes will be high at all sites. && .FIRE WEATHER...Breezy winds today are expected to increase slightly Monday afternoon and approach critical red flag criterion. Fire Weather Watch continues for fire zones 455 and 467 where the winds will be strongest. Daytime relative humidities will certainly reach critical levels for the next few days and will struggle to climb out of the single digits in the valleys. Will have to watch the couple of model runs closely to assess the possibility of an expansion of the Fire Weather Watch into neighboring zones depending on the expected wind field across the region. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for Central and Western Humboldt County-White Pine County. && 93/98/98/93
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.